Alert archive / Oklahoma / Flash Flood Warnings in 2025

Flash Flood Warning 2, NWS Shreveport, LA

January 30, 2025McCurtain County, Oklahoma

NWS Shreveport, LA issued this flash flood warning at Jan 30, 2025, 1:59 PM CST for McCurtain County, Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 30, 2025, 1:59 PM CST (19:59 UTC)
Expired
Jan 30, 2025, 5:00 PM CST
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 136 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 30, 4:00 PM CSTFLOOD1 N Glover, OKFour cabin homes near the banks of the Glover River were inundated when the river rose rapidly to major flood stage after heavy rainfall amounts between 5-6 inches occurred earlier in the day.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2025-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2025-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 460 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
485 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
460 m²/s²
0-3 km storm-relative helicity
485 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

507 
WGUS54 KSHV 301959
FFWSHV
OKC089-302300-
/O.NEW.KSHV.FF.W.0002.250130T1959Z-250130T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
159 PM CST Thu Jan 30 2025

The National Weather Service in Shreveport has issued a

* Flash Flood Warning for...
  Central McCurtain County in southeastern Oklahoma...

* Until 500 PM CST.

* At 159 PM CST, Gauge reports indicated between 4 and 6 inches of 
  rain have fallen over the warned area over the past 12 hours. 
  Flash flooding is already occurring. Even though most of the 
  rainfall has ended, water is still rising in some areas in the 
  vicinity of the Glover and Little Rivers because of rapid rises in 
  those rivers.

  HAZARD...Life threatening flash flooding. Prior heavy rain
           producing flash flooding.

  SOURCE...Gauges reported.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Idabel, Broken Bow, Wright City, Millerton, Haworth, Garvin, Oak 
  Hill, Holly Creek, Hochatown, Glover, Golden, Eagletown, 
  Goodwater, Mount Herman, Sherwood, Cerrogordo, Bethel, Shinewell 
  and Bokhoma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3426 9447 3378 9448 3377 9473 3398 9504
      3429 9503 3440 9495

FLASH FLOOD...GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

50

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 30, 12:38 PM CST, 1 hour 21 minutes earlier.

Area forecast discussion, Jan 30, 12:38 PM CST, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1238 PM CST Thu Jan 30 2025

...New AVIATION...

.UPDATE...
Issued at 1107 AM CST Thu Jan 30 2025

Convection remains widespread across the NW third of the region
this morning, with numerous gauges across this area having already
measured 2-4+ inches of rain over the 24hrs, with isolated higher
amounts in excess of 5 inches across portions of Nrn McCurtain
County OK and NW Red River County TX. In fact, multiple reports of
flooding has already been received across the higher terrain of McCurtain
County, although rates will soon be diminishing over this area.

The mid-morning sfc analysis indicates that our warm front has
mixed N into Srn AR/WCntrl MS, although sfc based instability
remains virtually non-existent, although PW's of 1.6-1.7" are
evident in the latest mesoanalysis across E TX/SW AR/NW LA, which
has exceeded PW climatology for the date based on raob data going
back to 1956. The short term progs continue to depict the
convection gradually shifting E across the remainder of the region
late this morning through the afternoon, as the closed low
centered over SE CO wobbles over SW KS/the OK Panhandle, with the
attendant trough rotating E into W TX this afternoon. Strong
diffluence noted in the water vapor imagery from NE TX into SW
AR/extreme SE OK will continue to spread E through the day as
well, maintaining strong synoptic forcing and additional
redevelopment over the broad warm sector. However, the progs
remain docile with the extent of sfc based instability across
Nrn/Cntrl LA this afternoon, despite the strong shear and
increasing 0-1km helicities as noted in the various hi-res
guidance. Warm advection -SHRA which are trying to develop over SE
TX/portions of Deep E TX may help to taper instability as well,
but should instability parameters exceed what is currently
forecast, then a more pronounced severe weather setup could
develop mainly over Cntrl and NE LA by mid and late afternoon.

The main changes to the forecast this morning was to increase pops
to high end categorical across much of the region. Also made some
minor adjustments to max temps this afternoon, mainly to lower
them across the Wrn sections of E TX/SE OK where the weak cold
pool associated with the convection has pushed E into these areas.
No changes were made to the existing Flood Watch, as totals should
be less away from the Watch area as the convection begins to push
E.

Zone update already out...grids will be available shortly.

15

&&

.AVIATION...
(18Z TAFS)
Issued at 1144 AM CST Thu Jan 30 2025

For the 30/18Z TAF update, MVFR/IFR vis/cigs are expected to
continue through 31/09Z, with gradual improvement to VFR vis/cigs
as the frontal boundary completes passage through the airspace by
31/12Z. Surface winds out of the southwest will gain a west-
northwesterly component by the end of the period around 10 kts.
/16/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 1107 AM CST Thu Jan 30 2025

Spotter activation may be needed today through mid evening for
flash flooding and potential severe weather reports.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  48  66  42 / 100  10   0   0
MLU  75  50  67  42 /  70  80   0   0
DEQ  63  40  62  34 / 100   0   0   0
TXK  68  47  64  39 / 100   0   0   0
ELD  69  46  65  39 / 100  30   0   0
TYR  61  46  64  41 / 100   0   0   0
GGG  69  44  65  39 / 100   0   0   0
LFK  71  46  66  42 / 100   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch until 6 PM CST this evening for ARZ050-051-059.

LA...None.
OK...Flood Watch until 6 PM CST this evening for OKZ077.

TX...Flood Watch until 6 PM CST this evening for TXZ096.

&&

SHORT TERM...15
LONG TERM....05
AVIATION...16

In the hours before

Special weather statement, Jan 30, 9:56 AM CST, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Shreveport LA
956 AM CST Thu Jan 30 2025

TXZ124>126-136>138-149-150-301700-
Harrison TX-Marion TX-Smith TX-Cherokee TX-Gregg TX-Wood TX-Rusk
TX-Upshur TX-
956 AM CST Thu Jan 30 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NORTHERN CHEROKEE...
GREGG...WESTERN HARRISON...WESTERN MARION...EASTERN SMITH...
NORTHWESTERN RUSK...UPSHUR AND SOUTHEASTERN WOOD COUNTIES UNTIL 11
AM CST...

At 956 AM CST, Doppler radar was tracking a line of strong
thunderstorms extending from over Rosewood to 6 miles northeast of
Maydelle, or extending from 6 miles west of Gilmer to 6 miles south
of Jacksonville, moving northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Tyler, Longview, Jacksonville, Henderson, Kilgore, Whitehouse,
  White Oak, Gladewater, Gilmer, Hallsville, Overton, Bullard,
  Troup, Big Sandy, Hawkins, Ore City, New London, Arp, Clarksville
  City and East Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3175 9536 3176 9539 3278 9516 3290 9496
      3289 9471 3288 9471 3288 9444 3263 9450
      3205 9470 3173 9537 3174 9537 3174 9536
TIME...MOT...LOC 1556Z 238DEG 32KT 3273 9506 3237 9509 3187 9525

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

50
Local storm report, Jan 30, 10:02 AM CST, 3 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1002 AM CST Thu Jan 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1001 AM     Flash Flood      2 SE Broken Bow         34.02N 94.71W
01/30/2025                   McCurtain          OK   Emergency Mngr

            Craig, Clouse, Dog Pound, Peavy, and Shiloh
            roads around Broken Bow are closed due to
            flooding.

&&

BB
Local storm report, Jan 30, 10:15 AM CST, 3 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1015 AM CST Thu Jan 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1014 AM     Flash Flood      7 WSW Hochatown         34.17N 94.79W
01/30/2025                   McCurtain          OK   Public

            Significant flooding on Pickleberry Trail
            near Hochatown. Report relayed through SM.

&&

BB
Local storm report, Jan 30, 11:17 AM CST, 2 hours 42 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1117 AM CST Thu Jan 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1114 AM     Flash Flood      13 NE Detroit           33.81N 95.11W
01/30/2025                   Red River          TX   Law Enforcement

            FM 2118 closed due to high water.

&&

BB
Local storm report, Jan 30, 11:43 AM CST, 2 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1143 AM CST Thu Jan 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 AM     Flash Flood      2 ESE De Queen          34.04N 94.31W
01/30/2025                   Sevier             AR   Emergency Mngr

            Multiple secondary roads are closed across
            the county due to high water.

&&

BB

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 7:25 AM CSTRiver Flood WarningSHVMcCurtain25 hr
Jan 30, 7:27 AM CSTRiver Flood WarningSHVMcCurtain54 hr
Jan 30, 7:28 AM CSTRiver Flood WarningSHVMcCurtain3 days
Jan 30, 8:49 AM CSTAreal Flood AdvisorySHVMcCurtain4 hr
Jan 30, 9:40 AM CSTFlash Flood WarningSHVMcCurtain4 hr

Nearby

Flash Flood Warnings in Oklahoma, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.